Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 19, NWS Twin Cities, MN

May 1, 2012Carver County, McLeod County, Sibley County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at May 1, 2012, 7:24 PM CDT for Carver County, McLeod County, Sibley County, Minnesota. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2012, 7:24 PM CDT (00:24 UTC)
Expired
May 1, 2012, 8:15 PM CDT
In force
51 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carver County, MN, McLeod County, MN, Sibley County, MN

The radar

The Minneapolis radar (KMPX), 53 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 7:40 PM CDTTSTM WND DMGWinsted, MNLARGE BRANCH DOWN ON POWER LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 2:59 PM CDTTornado WatchSPC6 hr
May 1, 6:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WUUS53 KMPX 020024
SVRMPX
MNC019-085-143-020115-
/O.NEW.KMPX.SV.W.0019.120502T0024Z-120502T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
724 PM CDT TUE MAY 1 2012

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CARVER COUNTY IN EAST CENTRAL MINNESOTA...
  MCLEOD COUNTY IN CENTRAL MINNESOTA...
  NORTHERN SIBLEY COUNTY IN CENTRAL MINNESOTA...

* UNTIL 815 PM CDT

* AT 722 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS OF 60 MPH. THIS
  STORM WAS LOCATED NEAR SILVER LAKE...OR ABOUT 7 MILES EAST OF
  HUTCHINSON...AND MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  HUTCHINSON...
  BISCAY...
  GLENCOE...
  BROWNTON...
  NEW AUBURN...
  STEWART...
  ARLINGTON...
  SILVER LAKE...
  GREEN ISLE...
  PLATO...
  HAMBURG...
  LESTER PRAIRIE...
  WINSTED...
  NORWOOD/YOUNG AMERICA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN.

&&

LAT...LON 4498 9377 4457 9391 4457 9463 4471 9462
      4471 9450 4497 9438
TIME...MOT...LOC 0024Z 248DEG 21KT 4492 9423
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:49 PM CDT, 35 minutes earlier.

Area forecast discussion, May 1, 6:49 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 PM CDT TUE MAY 1 2012

.DISCUSSION...
MAIN FORECAST CONCERN IS OBVIOUSLY THE CHANCE FOR SEVERE WEATHER
LATE THIS AFTERNOON AND TONIGHT. HOWEVER... IT LOOKS TO BE A BUSY
SEVEN DAY PERIOD ALL AROUND... WITH ADDITIONAL CHANCES FOR SEVERE
TOMORROW... THEN SOME RISK OF SHRA/TSRA THROUGH THE WEEK AS THE
BAROCLINIC ZONE LINGERS NEARBY AND A SUCCESSION OF SHORTWAVES
RIPPLE THROUGH THE REGION. LATEST WATER VAPOR IMAGERY SHOWS
SOUTHWEST UPPER FLOW ACROSS THE REGION... AND THIS WILL
ESSENTIALLY REMAIN THE CASE THROUGH THE WEEK AS A PERSISTENT UPPER
RIDGE REMAINS ANCHORED OVER THE SOUTHEAST. THE MAIN UPPER TROUGH
CURRENTLY OVER MONTANA WILL TREK EAST OVER THE NEXT 24 HOURS...
ALTHOUGH THE FEATURE WHICH WILL HELP IN TONIGHT/S CONVECTION IS A
MORE SUBTLE WAVE AND ASSOCIATED JET STREAK EMBEDDED IN THE
SOUTHWEST FLOW NEAR THE MONTANA/SOUTH DAKOTA BORDER. THE RAPID
REFRESH PICKS UP ON THIS FEATURE REASONABLY WELL... TAKING IT
NORTHEAST THROUGH NORTH DAKOTA AS WE WORK THROUGH THE AFTERNOON.
THIS WILL HELP INTENSIFY THE SPEED GRADIENT ON THE SOUTHEAST SIDE
OF THE UPPER JET... WHICH SHOULD IN TURN WILL WORK WITH INCREASING
LOW LEVEL CONVERGENCE TO GET CONVECTION GOING LATER TODAY OVER
WEST CENTRAL AND CENTRAL MINNESOTA... THEN WE SHOULD SEE IT ZIPPER
SOUTHWEST INTO NORTHEAST IOWA DURING THE EVENING. FOR THE SHORT
TERM... USED A BLEND OF THE VARIOUS CONVECTION ALLOWING MODELS FOR
THE FORECAST DETAILS... THEN TRENDED TOWARD THE LESS NOISY GFS FOR
TOMORROW THROUGH THE NEXT FEW DAYS. GIVEN THE SHORT TERM
CONCERNS... DID NOT INVEST TOO MUCH TIME IN SORTING OUT THE
DETAILS BEYOND WEDNESDAY NIGHT... AND UTILIZED A BLEND OF THE GOING
FORECAST TOGETHER WITH THE GFS AND ECMWF.

AS MENTIONED... EXPECT CONVECTION TO GET GOING DURING THE LATE
AFTERNOON AND EVENING... WITH ACTIVITY PROBABLY INITIATING FARTHER
NORTH INITIALLY THEN WORKING SOUTHWEST WITH TIME. THE SEVERE
WEATHER THREAT REMAINS INTACT... WITH SOME HAIL... WIND... AND
TORNADO POTENTIAL. THE LOW CLOUDS HAVE BEEN STEADILY ERODING
THROUGH THE DAY... AND THAT WILL CONTINUE THROUGH THE AFTERNOON.
TEMPERATURES ARE REBOUNDING QUICKLY IN THE SUNSHINE... SO THE
CLOUD COVER DOESN/T LOOK LIKE IT WILL HAVE A DETRIMENTAL IMPACT ON
CONVECTIVE POTENTIAL. IF ANYTHING... THE ADDITIONAL LOW LEVEL
MOISTURE IT LEAVES BEHIND MAY HELP KEEP LCL HEIGHTS A BIT LOWER...
AND KEEP MLCAPE VALUES CLOSER TO THEIR SURFACE-BASED COUNTERPARTS.
THAT BEING SAID... IT STILL LOOKS LIKE WE WILL HAVE MLCAPE AROUND
1500 J/KG OVER MUCH OF THE AREA BY LATE AFTERNOON... ALONG WITH
DEEP LAYER SHEAR AOA 40KT. SO... THERE REMAINS THE POTENTIAL FOR
SUPERCELLS... AT LEAST INITIALLY BEFORE ANY UPSCALE GROWTH INTO A
LINEAR MCS MAY OCCUR. THE BETTER CHANCE FOR DISCRETE SUPERCELLS TO
PERSIST WILL BE IN THE NORTHERN PART OF THE FORECAST AREA CLOSER
TO THE WARM FRONTAL BOUNDARY... WHICH SHOULD BE NEAR THE NORTH
SIDE OF THE CWFA BY EVENING. LOW LEVEL SHEAR WILL OBVIOUSLY BE
ENHANCED IN THAT AREA... AND LCL HEIGHTS SHOULD BE MINIMIZED GIVEN
MOISTURE CONVERGENCE NEAR THE BOUNDARY... SO THE BETTER TORNADO
THREAT STILL APPEARS TO BE IN THAT VICINITY. HOWEVER... A
SECONDARY AREA OF INCREASED 0-1KM SHEAR MAY OCCUR CLOSER TO THE
IOWA BORDER DURING THE EVENING HOURS AS THE LOW LEVEL JET BEGINS
TO INCREASE. THE QUESTION FOR THE SOUTHERN PART OF THE AREA IS
IF/WHEN DISCRETE STORMS WILL EVOLVE INTO MORE OF A LINEAR WIND
PRODUCING SYSTEM WITH PERHAPS SOME EMBEDDED ROTATING STRUCTURES.
IN ADDITION... AS THE EVENING PROGRESSES AND THE LOW LEVEL JET
STRENGTHENS FROM EASTERN NEBRASKA INTO IOWA WE MAY SEE CONVECTION
IN THAT AREA REALLY TAKE OFF... WHICH COULD LEAD TO SOME WEAKENING
OVER OUR AREA AS LOW-MID LEVEL PV INCREASES IN THAT AREA AND WORKS
TO INDUCE A CIRCULATION WHICH COULD CUTOFF THE MOISTURE RETURN
INTO MINNESOTA. THE EXCEPTION WOULD BE ACTIVITY FARTHER NORTH NEAR
THE WARM FRONT AND RIGHT ENTRANCE REGION TO THE MAIN UPPER JET...
WHICH COULD EASILY PERSIST THROUGH THE EVENING. SO THE BOTTOM LINE
IS THAT THERE REMAIN A NUMBER OF UNANSWERED QUESTIONS... AND THE
ANSWER LIKELY WILL DEPEND UPON WHEN/HOW ACTIVITY GETS GOING...
SINCE IT WILL ULTIMATELY FEEDBACK AND IMPACT THE LARGER SCALE
FLOW. REGARDLESS OF THE DETAILS... WE SHOULD AT LEAST SEE STORMS
FROM LATE AFTERNOON THROUGH MUCH OF THE NIGHT... WITH A DECENT
POTENTIAL FOR SEVERE WEATHER. THE ACTIVITY SHOULD SHIFT SOUTH AND
EAST OF THE AREA BY 09Z OR SO... WITH THE FRONTAL BOUNDARY BEING
PUSHED INTO THE FAR SOUTHERN PART OF THE FORECAST AREA.

SHOWERS AND THUNDERSTORMS SHOULD GET GOING AGAIN ON WEDNESDAY NEAR
THE OLD FRONTAL BOUNDARY... WHICH WINDS UP PARALLEL TO THE MID-
LEVEL FLOW SOMEWHERE NEAR THE IOWA BORDER. ANOTHER SHORTWAVE AND
SURFACE REFLECTION WILL MOVE EAST-NORTHEAST ALONG THE OLD BOUNDARY
DURING THE DAY ON WEDNESDAY... BRINGING ANOTHER ROUND OF ACTIVITY.
FORECAST CAPE AND DEEP LAYER SHEAR VALUES LOOK SUFFICIENT FOR SOME
SEVERE WEATHER POTENTIAL ONCE AGAIN... ALTHOUGH LOW LEVEL SHEAR
DOES NOT LOOK TO BE PARTICULARLY FAVORABLE FOR TORNADO CONCERNS.
HEAVY RAIN COULD BE MORE OF AN ISSUE ON WEDNESDAY AND WEDNESDAY
NIGHT SHOULD TRAINING OVER STORMS OCCUR ALONG/NEAR THE STALLED
FRONTAL BOUNDARY. TAPERED POPS FROM SOUTH TO NORTH... GIVEN LESSER
POTENTIAL FOR WIDESPREAD/CONSISTENT PCPN AS YOU HEAD NORTH.

THERE LOOKS TO BE A RELATIVE LULL IN PCPN CHANCES FROM LATE
THURSDAY THROUGH FRIDAY AS THE BAROCLINIC ZONE IS NUDGED FARTHER
SOUTH AND A WEAK RIDGE OF HIGH PRESSURE NOSES IN FROM CANADA.
HOWEVER... THIS WILL BE SHORT-LIVED AS ANOTHER SHORTWAVE LOOKS TO
LIFT NORTHEAST FROM THE ROCKIES AND CENTRAL PLAINS FRIDAY NIGHT
INTO SATURDAY... LIFTING THE FRONTAL BOUNDARY BACK TO THE NORTH AS
A DECENT SURFACE WAVE RIDES NORTHEAST ALONG IT. THE GFS AND ECMWF
ARE NOTABLY DIFFERENT IN THEIR HANDLING OF HOW/WHEN THIS OCCURS...
WHICH UNFORTUNATELY RESULTS IN A LONGER PERIOD OF PCPN CHANCES
FROM FRIDAY THROUGH THE WEEKEND THAN PREFERABLE. BUT... GIVEN THE
UNCERTAINTY IN HOW THINGS WILL EVOLVE THIS IS THE PATH OF LEAST
RESISTANCE AT THIS POINT IN TIME. THERE IS SOME AGREEMENT THAT BY
MONDAY WE SHOULD SEE ENOUGH DRY AIR WORK IN FROM THE NORTH TO
SQUELCH ANY PCPN... BUT MAY STILL NEED TO HANG ONTO SOME LOW CHANCE
POPS AT LEAST OVER THE SOUTHERN PART OF THE AREA.

&&

.AVIATION.../00Z TAF ISSUANCE/
SCATTERED SEVERE THUNDERSTORMS THROUGH MIDNIGHT TONIGHT...THEN F
SOME LINGERING SHRA OR ISOLATED THUNDERSTORMS REST OF NIGHT. WEATHER
CONDITIONS BRIEFLY LOWERING TO IFR/MVFR IN STRONG THUNDERSTORMS WITH
VISIBILITIES 1-3 MILES AND CEILING AROUND 1000 FEET AGL. FRONTAL
BOUNDARY WILL CONTINUE TO MOVE EAST INTO EASTERN MN OVERNIGHT
TONIGHT. SURFACE WINDS DIMINISHING TO UNDER 5 KNOTS ALONG WITH
PLENTY OF LOW LEVEL MOISTURE...AND MOISTURE CONVERGENCE ALONG THE
FRONTAL BOUNDARY. EXPECT SOME PATCHY FOG AND STRATUS CLOUDS
DEVELOPING ALONG AND NEAR THE FRONTAL BOUNDARY WITH MORE WIDESPREAD
IFR/MVFR CONDITIONS BEFORE DAYBREAK WEDNESDAY.

KMSP...FRONTAL BOUNDARY MOVING THROUGH THE METRO AREA OVERNIGHT.
CEILING LOWERING BELOW 1000 FEET AGL AFTER MIDNIGHT.  CONDITIONS
IMPROVING DURING THE MORNING TO MVFR/VFR CATEGORY. THREAT FOR MORE
SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON.

OTLK...
WED AFTN/NITE...MVFR TO IFR IN TSTMS...MAINLY S MN INTO WC WI
THURS...MVFR TO VFR IN IN SCT TSTMS..MAINLY MSP/WI TAFS

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, May 1, 1:28 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
128 PM CDT TUE MAY 1 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
021100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
128 PM CDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER
CENTRAL AND WESTERN MINNESOTA...THEN MOVE EAST ACROSS THE AREA
THIS EVENING INTO THE OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH THE PRIMARY HAZARDS BEING LARGE HAIL AND
DAMAGING WINDS. THERE IS ALSO A TORNADO THREAT LATE THIS AFTERNOON
AND EVENING IN WESTERN INTO CENTRAL MINNESOTA. MONITOR NOAA
WEATHER RADIO OR TUNE INTO LOCAL MEDIA OUTLETS FOR THE LATEST
INFORMATION...FORECASTS AND WARNINGS ON THIS POTENTIALLY DANGEROUS
SITUATION. ENSURE THAT THE WARNING ALARM FEATURE ON YOUR NOAA
WEATHER RADIO IS TURNED ON AND BE SURE TO STAY INFORMED IF
PARTICIPATING IN ANY OUTDOOR ACTIVITIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE ONGOING WEDNESDAY MORNING...AND THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH THIS ACTIVITY. THE
PRIMARY HAZARDS ARE LARGE HAIL AND DAMAGING WINDS. SEVERE
THUNDERSTORMS MAY REDEVELOP ACROSS SOUTHERN MINNESOTA INTO WEST
CENTRAL WISCONSIN WEDNESDAY AFTERNOON AND EVENING.

ADDITIONAL THUNDERSTORMS ARE FORECAST EACH DAY THURSDAY ON
THROUGH THE WEEKEND. THERE DOES NOT APPEAR TO BE AN ORGANIZED
SEVERE THUNDERSTORM THREAT WITH THIS ACTIVITY BUT THERE IS A
SMALL CHANCE THAT ISOLATED THUNDERSTORMS COULD PRODUCE HAIL OR
STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, May 1, 6:42 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
642 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             2 E ST CLOUD            45.55N 94.13W
05/01/2012  M1.00 INCH       SHERBURNE          MN   TRAINED SPOTTER

&&

JLT
Local storm report, May 1, 6:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
645 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             DUELM                   45.56N 93.94W
05/01/2012  M1.75 INCH       BENTON             MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, May 1, 7:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
701 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND GST     4 E SAUK RAPIDS         45.61N 94.07W
05/01/2012  M64 MPH          BENTON             MN   MESONET

&&

JLT
Local storm report, May 1, 7:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
707 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             SARTELL                 45.62N 94.21W
05/01/2012  M0.88 INCH       STEARNS            MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, May 1, 7:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
718 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             2 N WALNUT GROVE        44.25N 95.47W
05/01/2012  M1.00 INCH       REDWOOD            MN   LAW ENFORCEMENT

&&

JLT
Special weather statement, May 1, 7:23 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
723 PM CDT TUE MAY 1 2012

MNZ045-052-020115-
ISANTI-KANABEC-
723 PM CDT TUE MAY 1 2012

...THUNDERSTORMS MOVING OVER ISANTI AND KANABEC COUNTIES
THROUGH 815 PM CDT...

AT 717 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF OGILVIE TO
3 MILES NORTH OF DALBO TO 3 MILES NORTH OF PRINCETON. THESE STORMS
WERE MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  OGILVIE.
  LEWIS LAKE.
  BRUNSWICK.
  QUAMBA.
  GRASSTON.
  STANCHFIELD.

LAT...LON 4598 9313 4573 9313 4573 9315 4571 9313
      4554 9315 4554 9351 4597 9352 4598 9351
TIME...MOT...LOC 0023Z 270DEG 18KT 4589 9341 4574 9341
          4561 9354

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:08 PM CDTSevere Thunderstorm WarningMPXSherburne, Stearns, Wright52 min
May 1, 7:23 PM CDTSpecial Weather StatementMPXIsanti, Kanabec52 min
May 1, 7:30 PM CDTSevere Thunderstorm WarningMPXChisago, Isanti, Kanabec45 min
May 1, 7:55 PM CDTSpecial Weather StatementMPXAnoka50 min
May 1, 8:08 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Isanti37 min
May 1, 8:09 PM CDTSevere Thunderstorm WarningMPXBrown, Nicollet, Sibley66 min
May 1, 8:13 PM CDTSevere Thunderstorm WarningMPXBrown, Redwood25 min
May 1, 9:24 PM CDTSpecial Weather StatementMPXNicollet, Sibley51 min
May 1, 10:11 PM CDTSpecial Weather StatementMPXBlue Earth, Faribault, Le Sueur, Martin, Nicollet49 min
May 1, 11:12 PM CDTSpecial Weather StatementMPXFreeborn, Rice, Steele, Waseca48 min
May 2, 5:22 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Watonwan53 min
May 2, 5:50 PM CDTTornado WarningMPXBlue Earth, Brown, Nicollet, Watonwan40 min
May 2, 6:20 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Nicollet, Waseca55 min
May 2, 6:45 PM CDTSevere Thunderstorm WarningMPXGoodhue, Rice, Steele60 min
May 2, 6:45 PM CDTSevere Thunderstorm WarningMPXBrown, Redwood60 min
May 2, 6:58 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Steele, Waseca47 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.